International Journal of Trichology

CASE REPORT
Year
: 2018  |  Volume : 10  |  Issue : 6  |  Page : 286--288

Suspected herpes zoster-associated encephalitis during treatment with oral tofacitinib in alopecia universalis


Anna-Marie Hosking, Margit Juhász, Natasha Atanaskova Mesinkovska 
 Department of Dermatology, University of California, Irvine, California, USA

Correspondence Address:
Ms. Anna-Marie Hosking
Department of Dermatology, University of California, 118 Med Surge I, Irvine 92697, California
USA

Systemic administration of Janus kinase inhibitors (JAKis) is associated with adverse events, including serious infections, malignancy, and herpes zoster (HZ). Herein, we report a case of a 17-year-old male with alopecia universalis who developed suspected HZ-associated encephalitis (HZAE) during treatment with oral tofacitinib. Oral tofacitinib was immediately discontinued, and the patient was started on antiviral treatment. We present this case to highlight a serious complication that can arise with oral JAKi therapy. Physicians should have a high index of clinical suspicion for HZAE in any patient presenting with a vesicular rash and concomitant neurologic impairments while systemically immunosuppressed.


How to cite this article:
Hosking AM, Juhász M, Mesinkovska NA. Suspected herpes zoster-associated encephalitis during treatment with oral tofacitinib in alopecia universalis.Int J Trichol 2018;10:286-288


How to cite this URL:
Hosking AM, Juhász M, Mesinkovska NA. Suspected herpes zoster-associated encephalitis during treatment with oral tofacitinib in alopecia universalis. Int J Trichol [serial online] 2018 [cited 2022 Oct 1 ];10:286-288
Available from: https://www.ijtrichology.com/article.asp?issn=0974-7753;year=2018;volume=10;issue=6;spage=286;epage=288;aulast=Hosking;type=0